Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Fixed set systems of equivariant infinite loop spaces


Authors: Steven R. Costenoble and Stefan Waner
Journal: Trans. Amer. Math. Soc. 326 (1991), 485-505
MSC: Primary 55P91; Secondary 55N91, 55P47, 55R35
DOI: https://doi.org/10.1090/S0002-9947-1991-1012523-4
MathSciNet review: 1012523
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We develop machinery enabling us to show that suitable $ G$-spaces, including the equivariant version of $ BF$, are equivariant infinite loop spaces. This involves a "recognition principle" for systems of spaces which behave formally like the system of fixed sets of a $ G$-space; that is, we give a necessary and sufficient condition for such a system to be equivalent to the fixed set system of an equivariant infinite loop space. The advantage of using the language of fixed set systems is that one can frequently replace the system of fixed sets of an actual $ G$-space by an equivalent formal system which is considerably simpler, and which admits the requisite geometry necessary for delooping. We also apply this machinery to construct equivariant Eilenberg-Mac Lane spaces corresponding to Mackey functors.


References [Enhancements On Off] (What's this?)

  • [CW] J. Caruso and S. Waner, An approximation theorem for equivariant loop spaces in the compact Lie case, Pacific J. Math. 117 (1985), 27-49. MR 777436 (86i:55014)
  • [CHMW] S. R. Costenoble, H. Hauschild, J. P. May, and S. Waner, Equivariant infinite loop space theory (to appear).
  • [D1] A. Dress, Contributions to the theory of induced representations, Lecture Notes in Math., vol. 342, Springer-Verlag, 1973, pp. 183-240. MR 0384917 (52:5787)
  • [D2] -, Induction and structure theorems for orthogonal representations of finite groups, Ann. of Math. 102 (1975), 291-325. MR 0387392 (52:8235)
  • [E] A. D. Elmendorf, Systems of fixed point sets, Trans. Amer. Math. Soc. 277 (1983), 275-284. MR 690052 (84f:57029)
  • [HW] H. Hauschild and S. Waner, The equivariant Dold theorem $ \bmod\, k$ and the Adams conjecture, Illinois J. Math. 27 (1983), 52-66. MR 684540 (85b:55021)
  • [LMM] G. Lewis, Jr., J. P. May, and J. McClure, Ordinary equivariant $ RO(G)$-graded cohomology, Bull. Amer. Math. Soc. 4 (1981), 208-212. MR 598689 (82e:55008)
  • [LMS] G. Lewis, Jr., J. P. May, and M. Steinberger, with contributions by J. E. McClure, Equivariant stable homotopy theory, Lecture Notes in Math., vol. 1213, Springer-Verlag, 1986. MR 866482 (88e:55002)
  • [M1] J. P. May, The geometry of iterated loop spaces, Lecture Notes in Math., vol. 271, Springer-Verlag, 1972. MR 0420610 (54:8623b)
  • [M2] -, Classifying spaces and fibrations, Mem. Amer. Math. Soc., no. 155 (1972).
  • [M3] -, $ {E_\infty }$ ring spaces and $ {E_\infty }$ ring spectra, Lecture Notes in Math., vol. 577, Springer-Verlag, 1977. MR 0494077 (58:13008)
  • [S] G. B. Segal, Configuration spaces and iterated loop spaces, Invent. Math. 21 (1973), 213-221. MR 0331377 (48:9710)
  • [W1] S. Waner, Equivariant homotopy theory and Milnor's Theorem, Trans. Amer. Math. Soc. 258 (1980), 351-368. MR 558178 (82m:55016a)
  • [W2] -, Equivariant classifying spaces and fibrations, Trans. Amer. Math. Soc. 258 (1980), 385-405. MR 558180 (82m:55016c)
  • [W3] -, Three topological categories of $ G$-spaces, Hofstra University (preprint).

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 55P91, 55N91, 55P47, 55R35

Retrieve articles in all journals with MSC: 55P91, 55N91, 55P47, 55R35


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1991-1012523-4
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society